MAUDE Adverse Event Report: ARTHREX, INC. DRILL, 4MM CANNULATED; BIT, DRILL

ARTHREX, INC. DRILL, 4MM CANNULATED; BIT, DRILL
Model Number DRILL, 4MM CANNULATED
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a procedure, the 4mm cannulated drill broke and the fragment was not able to be retrieved from patient body.No further information.Additional information has been requested.Additional information obtained: this was acl reconstruction procedure.When the surgeon inserted the drill through the guide, the drill broke.He tried to retrieve fragment, but was unsuccessful and the fragment remained in the patient.The patient is male, (b)(6).

Brand Name
DRILL, 4MM CANNULATED
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7693342
Report Number1220246-2018-00555
Device Sequence Number19044528
Product Code HTW
UDI-Device Identifier00888867087774
UDI-Public00888867087774
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberDRILL, 4MM CANNULATED
Device Catalogue NumberAR-1218-40
Device Lot Number10194771
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age21 YR